Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Nov 25, 2018, 3:09 AM CST for 29 counties in Texas. It took effect at Nov 25, 2018, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 3:09 AM CST (09:09 UTC)
- In effect from
- Nov 25, 2018, 9:00 AM CST
- Expired
- Nov 25, 2018, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 29 counties
Collin County, TX, Comanche County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 40 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS74 KFWD 250909 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 309 AM CST Sun Nov 25 2018 ...Windy conditions expected behind today's cold front across most of North and parts of Central Texas... TXZ091>095-100>107-115>123-129>134-141-251800- /O.NEW.KFWD.WI.Y.0007.181125T1500Z-181126T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 309 AM CST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 9 AM this morning to 6 PM CST this evening. * TIMING...9 AM to 6 PM Sunday. * WINDS...Northwest winds will climb into the 25 to 30 MPH range with wind gusts to near 45 MPH possible. * IMPACTS...Loose outdoor articles may be blown about in the wind. In addition, driving may become difficult on east-west oriented roadways for high-profile vehicles. In addition, any grass fires that develop may spread quickly due to the strong northerly winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Bain
3 follow-up statements
361 WWUS74 KFWD 251727 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1127 AM CST Sun Nov 25 2018 TXZ091>095-100>107-115>123-129>134-141-260000- /O.CON.KFWD.WI.Y.0007.000000T0000Z-181126T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 1127 AM CST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...9 AM to 6 PM Sunday. * WINDS...Northwest winds 25 to 30 mph will continue with occasional gusts to near 45 mph through early evening. * IMPACTS...Loose outdoor articles may be blown about in the wind. In addition, driving may become difficult on east-west oriented roadways for high-profile vehicles. In addition, any grass fires that develop may spread quickly due to the strong northerly winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Dunn
066 WWUS74 KFWD 252113 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 313 PM CST Sun Nov 25 2018 TXZ091>095-100>107-115>123-129>134-141-260000- /O.CON.KFWD.WI.Y.0007.000000T0000Z-181126T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 313 PM CST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through 6 pm this evening. * WINDS...Northwest winds 20 to 30 mph will continue with occasional gusts to near 40 mph through early evening. * IMPACTS...Loose outdoor articles may be blown about in the wind. In addition, driving may become difficult on east-west oriented roadways for high-profile vehicles. In addition, any grass fires that develop may spread quickly due to the strong northerly winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Dunn
666 WWUS74 KFWD 252356 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 556 PM CST Sun Nov 25 2018 ...Wind Advisory For North-Central Texas Will Expire at 6 PM CST This Evening... .Occasionally gusty northwest winds 15 to 20 mph will continue overnight as a strong pressure gradient maintains across North and Central Texas in wake of a strong surface low over the Mid Mississippi Valley. However, these wind speeds will below Wind Advisory criteria. TXZ091>095-100>107-115>123-129>134-141-260100- /O.EXP.KFWD.WI.Y.0007.000000T0000Z-181126T0000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, and De Leon 556 PM CST Sun Nov 25 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Northwest winds will slowly diminish overnight to between 15 to 20 mph, but remain gusty. The Wind Advisory will be allow to expire on time at 6 pm CST. $$ 05/
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:34 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 24, 11:34 PM CST, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1134 PM CST Sat Nov 24 2018 .AVIATION... /06z TAFs/ A deep surface low SW of Wichita, KS will continue to traverse the OK/KS border during the pre-dawn hours, supported by a vigorous upper level trough dropping out of the Colorado Rockies. Accompaning this low, a sharp cold front near a KAVK-KCDS-KCVS line at 06z will drive quickly southeastward, passing the DFW-area TAF sites in the 12-13z timeframe. Winds preceding this front will remain out of the south overnight, gusting at times to near 20 mph. As the boundary approaches the Metroplex, winds will veer to a SW or W direction for an hour or two, before ultimately swinging to a NWly direction post-front. Waco should see its frontal passage just prior to 15z. Windspeeds will ramp up dramatically by late morning as strong pressure rises spill across the region. We'll likely see some gusts around-or perhaps exceeding-30 knots at the Metroplex TAFs between 17-22z. Believe winds will maintain enough northerly component to lessen a crosswind concern at DFW, but this will need to be monitored. Speeds should start to diminish significantly after 00z/Monday as gradient relaxes. VFR conditions will persist during the forecast period, with BKN mid/high level cloudiness continuing to stream over the region. Bradshaw && .UPDATE... /Issued 914 PM CST Sat Nov 24 2018/ Updated the forecast to trim Sunday's temps just a degree or two in areas generally N of a Comanche-DFW-Bonham line. Approaching front looks like it has decent cold advection behind it. May also be a bit more persistent high cloudiness than earlier expected, though partial sunshine will filter through by afternoon. The front should pass the I-35 corridor from Gainesville to Temple in the 12-14z timeframe. Still looks like a windy, chilly, yet dry day for most of the area. Bradshaw && .SHORT TERM... /Issued 309 PM CST Sat Nov 24 2018/ /Tonight/ Significant pressure falls are ongoing across southwestern Kansas and the Oklahoma Panhandle in response to a potent shortwave which is digging into Wyoming at this hour. The associated tightening pressure gradient is resulting in breezy southwest winds across the area, and these will continue through the afternoon hours. Some decrease in speeds is expected just after sunset, but winds will begin to inch up later this evening as a 40-50 kt low-level jet develops in response to the ongoing cyclogenesis to our north. Winds in the lowest 1000 feet look strong enough to keep the low-levels somewhat mixed tonight, limiting the chance for fog development across our far east and southeastern counties as a shallow slug of moisture moves out of the Upper Texas Coast. Carlaw && .LONG TERM... /Issued 309 PM CST Sat Nov 24 2018/ /Sunday through Saturday/ A strong cold front will surge through the entire region Sunday morning, bringing much cooler and windy conditions. High temperatures will likely occur Sunday morning with slowly falling temperatures through the day along with decreasing clouds from northwest to southeast. Wind speeds will likely reach wind advisory criteria over most if not all of North/Central Texas especially during the afternoon. We will allow the overnight shift to make the final decision on a Wind Advisory but one is likely with wind gusts up to 35 mph possible. The strong and gusty winds will also keep the grass fire threat elevated, especially west of the I-35 corridor. Wind speeds will begin to decrease Sunday night which will aid in radiational cooling, however, speeds should stay up enough to keep most temperatures in the 30s. The only exception will be across the northwest zones where upper 20s are likely. Dry northwest flow aloft will keep mostly clear, dry and cool weather in place to start the work week. Highs Monday will be mainly in the 50s with mid 50s to lower 60s on Tuesday. Lows Monday night will be near or just below freezing across the entire region. Low level warm air advection will begin on Wednesday with near zonal flow aloft and the development of a surface trough across the Central and Southern High Plains. As a result, temperatures will be closer to seasonal normals with highs in the 60s and lows mainly in the 40s. Warm/moist advection will continue Thursday/Thursday night while an upper trough translates east across northern Mexico and South Texas. A few warm air advection showers will be possible, but most locations will not receive any measurable rainfall. Highs Thursday will be mild with mid 60s to lower 70s for most. A strong upper trough is progged to develop across the western CONUS Friday. Increasing large scale lift will help to destabilize the atmosphere across North and Central Texas with scattered showers and thunderstorms possible Friday through Saturday. The ECMWF solution continues to be the most aggressive with precip while the GFS limits most precip to the eastern zones Friday night/Saturday. For now we will carry chance PoPs Friday through Saturday and keep the highest chances in the east where moisture will be most abundant. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 53 59 32 52 35 / 0 0 0 0 0 Waco 57 62 34 54 32 / 5 0 0 0 0 Paris 54 58 30 49 31 / 5 0 0 0 0 Denton 53 57 29 51 31 / 0 0 0 0 0 McKinney 56 58 31 50 32 / 0 0 0 0 0 Dallas 54 59 34 51 36 / 0 0 0 0 0 Terrell 56 60 33 50 32 / 5 0 0 0 0 Corsicana 57 62 35 52 34 / 5 0 0 0 0 Temple 57 65 35 54 31 / 5 0 0 0 0 Mineral Wells 50 57 30 53 31 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Nov 24, 5:59 PM CST, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 559 PM CST Sat Nov 24 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 559 PM CST Sat Nov 24 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts of 30 to 35 mph are expected behind a cold front on Sunday. Elevated fire weather conditions are possible west of I- 35 due to the strong winds and presence of dry, cured grasses. There will be a chance of thunderstorms on Friday across North and Central Texas. Cloud to ground lightning will be the main threat with any storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.